Post-Quiz: Ventricular Arrhythmias
0 of 5 Questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading…
You must sign in or sign up to start the quiz.
You must first complete the following:
0 of 5 Questions answered correctly
Time has elapsed
You have reached 0 of 0 point(s), (0)
Earned Point(s): 0 of 0, (0)
0 Essay(s) Pending (Possible Point(s): 0)
James, a 65-year-old male, presents to the emergency department with new onset ventricular tachycardia. He has a history of epilepsy and is on a regimen of phenytoin for seizure control. Considering the circumstances, the healthcare providers are contemplating using phenytoin as an antidysrhythmic. With regard to their mechanism of action, which other antidysrhythmic does phenytoin most closely relate to?CorrectIncorrect
A 47-year-old male with a history of hypertension currently on amlodipine treatment, was brought to the emergency department after experiencing altered mental status and new onset palpitations. At presentation, his vital signs were: Blood Pressure (BP) 50/32 mm Hg, Heart Rate (HR) 161 beats/min, Respiratory Rate (RR) 21 breaths/min, and temperature of 38.9°C. His 12-lead ECG showed a wide complex tachycardia irregular rhythm and identified a prolonged QT interval suggestive of polymorphic ventricular tachycardia, specifically Torsades de Pointes. Which of the following is the best initial acute management strategy for this patient?CorrectIncorrect
A 55-year-old woman with a past medical history of hypertension controlled with amlodipine is brought to the emergency department via EMS due to acute onset of shortness of breath, altered mental status, and palpitations ongoing for the last 2 hours. Despite her symptoms, she is hemodynamically stable with a BP of 110/62 mm Hg, HR of 165 bpm, RR of 26/min, an O2 saturation of 92% on room air, and temperature of 38.9°C. A 12-lead ECG reveals a wide complex tachycardia with a regular rhythm, the QRS complexes are monomorphic and there is no evidence of a prolonged QT interval. This is suggestive of monomorphic ventricular tachycardia. Base upon her status and condition, what would be the most appropriate initial treatment?CorrectIncorrect
A 54-year-old man with a history of chronic kidney disease and poorly controlled diabetes mellitus is brought to the emergency room after a syncopal episode. His records indicate he was recently treated for a bacterial respiratory infection with an unspecified antibiotic. At present he is pale, diaphoretic with a weak, rapid pulse and an EKG displays the condition torsades de pointes. A baseline metabolic panel is pending. Which of the following antibiotic regimens could have precipitated his torsades de pointes?CorrectIncorrect
A 60-year-old female patient with a medical history of paroxysmal atrial fibrillation visits the emergency department, complaining of tinnitus, headaches, visual disturbances, and severe diarrhea. As part of her current medication, she uses quinidine for her medical condition. During her examination, she unexpectedly faints. An ECG confirms the presence of multifocal ventricular tachycardia with a smooth modification in the QRS electrical axis. Which of the following medications is the probable cause behind the patient’s condition?CorrectIncorrect